Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 12, 2024, 12:30 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Apr 13, 2024, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2024, 12:30 PM PDT (19:30 UTC)
- In effect from
- Apr 13, 2024, 8:00 AM PDT
- Expired
- Apr 13, 2024, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 177 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3792 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482 WWUS75 KVEF 121930 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1230 PM PDT Fri Apr 12 2024 CAZ519>522-NVZ014-130730- /O.UPG.KVEF.HW.A.0004.240413T1800Z-240414T0300Z/ /O.NEW.KVEF.WI.Y.0017.240413T1500Z-240414T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including the cities of Bristlecone Pine, Bishop, Furnace Creek, Westgard Pass, Whitney Portal, Lone Pine, Dyer, Independence, Goldfield, Beatty, Olancha, Stovepipe Wells, Shoshone, Aspendell, and Silver Peak 1230 PM PDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, Death Valley National Park, and Esmeralda and Central Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds possible across State Route 190, State Route 168, State Route 266, and State Route 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-CAZ523-524-NVZ015>022-130730- /O.NEW.KVEF.WI.Y.0017.240413T2100Z-240414T0600Z/ Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Lincoln County-Northeast Clark County-Western Clark and Southern Nye County-Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Lake Mead National Recreation Area- Southern Clark County- Including the cities of Amargosa Valley, Alamo, Panaca, Pioche, Caliente, Oatman, The Town Of Mt Charleston, Hayford Pk, Cal-Nev-Ari, Henderson, Fort Irwin, Las Vegas, Moapa, Indian Springs, Daggett, Primm, Laughlin, Hoover Dam, Mitchell Caverns, Desert Rock, Mountain Pass, Mohave Valley, Overton, Pahrump, Bullhead City, Red Rock Canyon, North Las Vegas, Barstow, Baker, Searchlight, Boulder City, Mesquite, Hiko, and Rachel 1230 PM PDT Fri Apr 12 2024 /1230 PM MST Fri Apr 12 2024/ ...WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ TO 11 PM PDT /11 PM MST/ SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California, and south central and southern Nevada. * WHEN...From 2 PM PDT /2 PM MST/ to 11 PM PDT /11 PM MST/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous crosswinds possible across Interstate 15 in the Mojave Preserve and Highway 95 through the Amargosa Valley. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Planz
4 follow-up statements
119 WWUS75 KVEF 130735 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1235 AM PDT Sat Apr 13 2024 CAZ519>522-NVZ014-131500- /O.CON.KVEF.WI.Y.0017.240413T1500Z-240414T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including the cities of Bristlecone Pine, Silver Peak, Westgard Pass, Shoshone, Furnace Creek, Beatty, Dyer, Goldfield, Olancha, Lone Pine, Bishop, Stovepipe Wells, Aspendell, Independence, and Whitney Portal 1235 AM PDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Inyo County Mountains, Eastern Sierra Slopes, Owens Valley, Death Valley National Park, Esmeralda County, and Central Nye County. * WHEN...From 8 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds possible across State Route 190, State Route 168, State Route 266, and State Route 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-CAZ523-524-NVZ015>022-131500- /O.CON.KVEF.WI.Y.0017.240413T2100Z-240414T0600Z/ Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Lincoln County-Northeast Clark County-Western Clark and Southern Nye County-Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Lake Mead National Recreation Area- Southern Clark County- Including the cities of Hiko, Indian Springs, Boulder City, Pioche, Cal-Nev-Ari, Hayford Pk, Primm, Red Rock Canyon, Daggett, Pahrump, Searchlight, Caliente, Desert Rock, Las Vegas, The Town Of Mt Charleston, Moapa, Overton, Barstow, Panaca, North Las Vegas, Alamo, Mitchell Caverns, Henderson, Amargosa Valley, Rachel, Oatman, Baker, Mountain Pass, Hoover Dam, Mesquite, Laughlin, Bullhead City, Fort Irwin, and Mohave Valley 1235 AM PDT Sat Apr 13 2024 /1235 AM MST Sat Apr 13 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT / MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California, and south central and southern Nevada. * WHEN...From 2 PM this afternoon to 11 PM PDT / MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous crosswinds possible across Interstate 15 in the Mojave Preserve and Highway 95 through the Amargosa Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JV
103 WWUS75 KVEF 131436 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 736 AM PDT Sat Apr 13 2024 CAZ519>522-NVZ014-140245- /O.CON.KVEF.WI.Y.0017.240413T1500Z-240414T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including the cities of Aspendell, Silver Peak, Dyer, Goldfield, Lone Pine, Bishop, Shoshone, Independence, Olancha, Beatty, Westgard Pass, Furnace Creek, Whitney Portal, Bristlecone Pine, and Stovepipe Wells 736 AM PDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, Death Valley National Park, and Esmeralda and Central Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-CAZ523-524-NVZ015>022-140245- /O.CON.KVEF.WI.Y.0017.240413T2100Z-240414T0600Z/ Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Lincoln County-Northeast Clark County-Western Clark and Southern Nye County-Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Lake Mead National Recreation Area- Southern Clark County- Including the cities of Searchlight, Baker, Mitchell Caverns, Mountain Pass, Desert Rock, Red Rock Canyon, Rachel, Hiko, Hayford Pk, Las Vegas, Cal-Nev-Ari, Pioche, Hoover Dam, Mesquite, Indian Springs, The Town Of Mt Charleston, Laughlin, Barstow, Primm, Bullhead City, Henderson, Fort Irwin, Daggett, Oatman, Amargosa Valley, North Las Vegas, Caliente, Mohave Valley, Boulder City, Panaca, Overton, Pahrump, Alamo, and Moapa 736 AM PDT Sat Apr 13 2024 /736 AM MST Sat Apr 13 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS AFTERNOON TO 11 PM PDT /11 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California, and south central and southern Nevada. * WHEN...From 2 PM PDT /2 PM MST/ this afternoon to 11 PM PDT /11 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
449 WWUS75 KVEF 140231 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 731 PM PDT Sat Apr 13 2024 AZZ036-CAZ523-524-NVZ015>022-140600- /O.CON.KVEF.WI.Y.0017.000000T0000Z-240414T0600Z/ Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Lincoln County-Northeast Clark County-Western Clark and Southern Nye County-Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Lake Mead National Recreation Area- Southern Clark County- Including the cities of Mitchell Caverns, Hiko, Hayford Pk, Cal-Nev-Ari, Bullhead City, Panaca, Las Vegas, Hoover Dam, Rachel, Barstow, Desert Rock, Laughlin, Fort Irwin, Alamo, Mesquite, Searchlight, Baker, Red Rock Canyon, Indian Springs, Henderson, Amargosa Valley, Pahrump, Mountain Pass, Daggett, Oatman, North Las Vegas, Moapa, Pioche, Caliente, Primm, The Town Of Mt Charleston, Overton, Boulder City, and Mohave Valley 731 PM PDT Sat Apr 13 2024 /731 PM MST Sat Apr 13 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California, and south central and southern Nevada. * WHEN...Until 11 PM PDT /11 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous crosswinds possible across Interstate 15 in the Mojave Preserve and Highway 95 through the Amargosa Valley. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ519>522-NVZ014-140600- /O.CON.KVEF.WI.Y.0017.000000T0000Z-240414T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including the cities of Goldfield, Furnace Creek, Stovepipe Wells, Shoshone, Lone Pine, Aspendell, Westgard Pass, Beatty, Olancha, Dyer, Bishop, Whitney Portal, Bristlecone Pine, Independence, and Silver Peak 731 PM PDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, Death Valley National Park, and Esmeralda and Central Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds possible across State Route 190, State Route 168, State Route 266, and State Route 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
612 WWUS75 KVEF 140559 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1059 PM PDT Sat Apr 13 2024 AZZ036-CAZ519>524-NVZ014>022-140700- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-240414T0600Z/ Lake Mead National Recreation Area-Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Esmeralda and Central Nye County-Lincoln County-Northeast Clark County-Western Clark and Southern Nye County-Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Lake Mead National Recreation Area- Southern Clark County- Including the cities of Primm, Bishop, Pahrump, Overton, Alamo, Laughlin, Cal-Nev-Ari, Daggett, Mountain Pass, Furnace Creek, Henderson, North Las Vegas, Shoshone, Beatty, Panaca, Mohave Valley, Mitchell Caverns, Indian Springs, Boulder City, Bristlecone Pine, Red Rock Canyon, Aspendell, Independence, Caliente, Las Vegas, Bullhead City, Hayford Pk, Oatman, Amargosa Valley, Goldfield, Stovepipe Wells, Baker, Westgard Pass, Silver Peak, Fort Irwin, Lone Pine, Barstow, Dyer, Whitney Portal, Desert Rock, Moapa, Searchlight, Olancha, Rachel, Pioche, Hiko, Hoover Dam, Mesquite, and The Town Of Mt Charleston 1059 PM PDT Sat Apr 13 2024 /1059 PM MST Sat Apr 13 2024/ ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING... Although isolated local gusts over 40 mph will continue, widespread advisory levels winds are no longer expected. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 12, 4:52 AM PDT, 7 hours 38 minutes earlier.
Area forecast discussion, Apr 12, 4:52 AM PDT, 7 hours 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 452 AM PDT Fri Apr 12 2024 .SYNOPSIS...One more day of well-above-average temperatures expected today before an approaching area of low pressure drops temperatures back to below-average this weekend and into the start of the work week. Gusty south winds will pick up this afternoon with stronger speeds expected on Saturday. An active pattern throughout the remainder of the week will keep temperatures mild for this time of year. && .SHORT TERM...Today through Sunday. Today will be the final day of temperatures well-above average for the forecast period, with high temperatures ranging 9 to 11 degrees above seasonal averages. Temperatures will start to drop this evening as a closed low pushes into Baja California and weakens into an open wave before it pushes through central Arizona. This process will drop heights across the Desert Southwest. This height drop will be exacerbated by an additional incoming closed low sliding southward along the California Coast, which will keep temperatures below-average through the weekend. The greatest impact from these systems will be gusty winds. Gusty south winds will pick up across the forecast area this afternoon with speeds between 25 and 35 mph. Gusts above 40 mph will be isolated and confined to the higher elevations. On Saturday, speeds will be stronger as the center of the low moves inland. There remains a bit of uncertainty regarding how strong winds will be on Saturday. The HREF is not nearly as bullish as the NBMv4.1, though the HREF only extends out to 5pm on Saturday at this time. As such, we have opted to leave the High Wind Watches in place for Inyo, Esmeralda, and central Nye counties from 11am to 8pm on Saturday, and did not make any decisions on headlines for the remainder of the forecast area. Regardless, expect gusty south winds on Saturday, with a shift from the southwest through the evening. Winds will subside on Sunday with the center of the low overhead. Precipitation chances continue to dwindle with each forecast package, with the bulk of the moisture smacking into the western side of the Sierra Nevada. Snow amounts have dropped drastically on the Sierra Crest, with only trace amounts expected in the higher elevations of the southern Great Basin. Slight rainfall chances exist for the entire forecast area, though with PWAT values of around 0.35", any rain that falls will be very light. .LONG TERM...Monday through next Thursday. On Monday the upper level low will quickly exit to our east and our area will be under drier, northwesterly flow. The next system will be dropping down towards our area from the north but the bulk of the ensembles and WPC clusters aren't digging the system down into the southern Great Basin. At this point, the impacts will be some increase in northerly winds on Wednesday and Thursday, and a maintenance of keeping our temperatures below normal. Any precipitation will be light and should remain north of the Las Vegas Valley with the latest NBM indicating only about a 10% probability of measurable rain in northern Lincoln County. && .AVIATION...For Harry Reid...Gusty south to southwest winds are expected today. Winds will increase between 17Z-19Z with gusts to 20KT. Gusts over 25KT are likely through the afternoon with the strongest gust expected between 21Z-02Z when there is a moderate chance (40%-50% probabilities) for gusts over 30KT. Winds will diminish after sunset around 03Z-04Z when gusts end and south winds drop below 10KT for the night. Winds will increase again out of the southeast Saturday morning with gusts over 20KT expected after 15Z. No significant clouds or weather anticipated through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...South to southwest winds will increase areawide today with widespread gusts of 20-30KT expected. The strongest winds are expected across Inyo County into Esmeralda County where gusts over 30KT are possible this afternoon. Winds will diminish tonight but remain elevated at 10-15KT through portions of southeast California and western Arizona. No significant clouds or weather anticipated through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Varian LONG TERM...Czyzyk AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Wind Advisories in Arizona, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.